Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Topeka, KS

July 25, 2021Cloud County, Washington County, Kansas

NWS Topeka, KS issued this special weather statement at Jul 25, 2021, 8:13 AM CDT for Cloud County, Washington County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 8:13 AM CDT (13:13 UTC)
Expired
Jul 25, 2021, 8:45 AM CDT
In force
32 min
Issued by
NWS Topeka, KS

Counties Cloud County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS83 KTOP 251313
SPSTOP

Special Weather Statement
National Weather Service Topeka KS
813 AM CDT Sun Jul 25 2021
 
KSZ008>010-020-021-251345-
Republic-Clay-Cloud-Washington-Marshall-
813 AM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...
WASHINGTON...NORTHERN CLAY...CLOUD AND NORTHWESTERN MARSHALL COUNTIES
UNTIL 845 AM CDT...

At 812 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Marysville to 5 miles
southeast of Linn to 4 miles northeast of Glasco. Movement was
southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Concordia, Marysville, Washington, Clyde, Hanover, Waterville,
Clifton, Linn, Greenleaf, Jamestown, Barnes, Cuba, Morrowville,
Norway, Palmer, Haddam, Agenda, Oketo, Aurora and Vining.

LAT...LON 3996 9644 3961 9679 3931 9769 3961 9793
      3964 9793 4000 9695 4000 9670
TIME...MOT...LOC 1312Z 295DEG 33KT 3988 9668 3964 9700 3940 9777 

$$

Gargan

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 5:31 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 25, 5:31 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
531 AM CDT Sun Jul 25 2021

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 256 AM CDT Sun Jul 25 2021

At 07Z, GOES imagery and the most recent 00Z upper air data suggest
that weak flow remains over the forecast area with the mean
Westerlies well to the north of the area into Canada and along
portions of the international border.  A negatively tilted trough
continues to work into portions of the northeastern CONUS and
eastern Canadian provinces.  Situated just south of the area over
the southern Plains is a dome of high pressure that continues to
build and eventually dominate the weather pattern across the
forecast area into this upcoming week bringing a return to dangerous
heat across the region.  The monsoonal moisture remains over the
Desert Southwest.

A weak frontal boundary is just north of the area generally just
north of the Kansas/Nebraska border.  A few elevated storms remain
over north central MO and then back over south central Nebraska.
These storms should be maintained over south central NE and begin to
move southeast into the early morning hours today.  As they do so,
outflows should develop and help to push the surface boundary into
the area.  Mainly convectively induced shortwave energy should also
help to sustain development augmented a bit by the heating of the day
today.  The largest hazard through today and even possibly through
part of the Monday appears to be downdraft winds and then isolated
areas of heavy rain with slow moving storms.  Wouldn't rule out some
minor flooding that would likely be highly localized through this
afternoon.  Also, gusty winds with some storms could briefly cause
winds to be around the 40mph range with heating this afternoon
creating the typical inverted-V atmospheric profile across the area.

As conditions trend dry going through the day on Monday, the heat
will be allowed to return with clearing conditions, plenty of
insolation and building heights over the area with the upper ridge
expanding.  This should lead to several days of dangerous heat index
values and won't rule out the possible need for multi-day heat
advisories or a possible heat warning due to the prolonged nature of
the dangerous heat.  Will continue to refine the timeframe
encompassing the stretch of heat related weather.  Bottom line and
forecast highlights are anticipated to be heat for the foreseeable
future until a meaningful pattern change can take place.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 519 AM CDT Sun Jul 25 2021

A line of showers and storms is developing north of the terminals
and should continue to fill in over the next couple of hours and
then move south gradually through the day. Cigs should lower
within the areas of heavier rain and embedded storms. Otherwise
could maintain VFR levels. Have not gone with any MVFR mention at
this time as the expectation is that MVFR cig/vis would be brief.
Could also see some gusty winds with storms into the afternoon.
Otherwise an easterly component under 10kts should be common.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Drake
AVIATION...Drake
Hazardous weather outlook, Jul 25, 3:04 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
304 AM CDT Sun Jul 25 2021

KSZ008>012-020>024-026-034>040-054>056-058-059-260815-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
304 AM CDT Sun Jul 25 2021

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Mainly non-severe thunderstorms will be possible across much of
the area from early this morning through the afternoon. Heavy rain
and non-severe wind gusts are the most likely impacts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Dangerous heat is possible in the middle and later portions of
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Special weather statement, Jul 25, 7:49 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Topeka KS
749 AM CDT Sun Jul 25 2021

KSZ008-251315-
Republic-
749 AM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REPUBLIC COUNTY UNTIL 815
AM CDT...

At 748 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cuba, moving southeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Belleville, Cuba, Munden and Agenda.

LAT...LON 3984 9737 3965 9737 3965 9749 3984 9773
      3999 9761
TIME...MOT...LOC 1248Z 316DEG 19KT 3980 9748

Gargan
Special weather statement, Jul 25, 8:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
813 AM CDT Sun Jul 25 2021

KSZ008>010-020-021-251345-
Republic-Clay-Cloud-Washington-Marshall-
813 AM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...
WASHINGTON...NORTHERN CLAY...CLOUD AND NORTHWESTERN MARSHALL COUNTIES
UNTIL 845 AM CDT...

At 812 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Marysville to 5 miles
southeast of Linn to 4 miles northeast of Glasco. Movement was
southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Concordia, Marysville, Washington, Clyde, Hanover, Waterville,
Clifton, Linn, Greenleaf, Jamestown, Barnes, Cuba, Morrowville,
Norway, Palmer, Haddam, Agenda, Oketo, Aurora and Vining.

LAT...LON 3996 9644 3961 9679 3931 9769 3961 9793
      3964 9793 4000 9695 4000 9670
TIME...MOT...LOC 1312Z 295DEG 33KT 3988 9668 3964 9700 3940 9777

Gargan

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:49 AM CDTSpecial Weather StatementTOPRepublic26 min
Jul 25, 7:51 AM CDTAreal Flood AdvisoryTOPRepublic3 hr
Jul 25, 8:37 AM CDTSpecial Weather StatementTOPClay, Marshall, Riley23 min
Jul 25, 8:50 AM CDTSpecial Weather StatementTOPOttawa25 min
Jul 25, 8:56 AM CDTSpecial Weather StatementTOPRiley34 min
Jul 25, 9:24 AM CDTSpecial Weather StatementTOPDickinson21 min
Jul 25, 9:31 AM CDTSpecial Weather StatementTOPGeary, Riley29 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.